Our expert says:
Most multivitamins contain vitamin K. The vitamin K will counteract the effect of the warfarin, because vitamin K was originally called the "coagulation vitamin" (in other words, it makes your blood clot, while warfarin has been prescribed to ensure that you blood remains thin). This is why the doctor usually recommends that patients taking warfarin should not take any vitamin supplements or eat large quantities of green leafy vegetables (esp broccoli, cabbage, and dark lettuce leaves which are also a rich source of vitamin K), during their treatment. So avoid these foods and stop taking your multivitamins until the warfarin treatment has been completed.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.